# SDR CA120730003

- Difficulty date: July 25, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Engine: Garrtt TPE33111U
- System (JASC): 2160 · Cabin Temperature Control System
- Part: Mixing Valve
- Part number: BYLB504371
- Condition: Failed
- Location: Cabin Heat
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H, A

## Discrepancy

(CAN) FLIGHT CREW REPORT, AFTER DEPARTING AND AFTER COMPLETING THE TAKEOFF CHECKS F/O NOTICED THE CABIN TEMP RISING RAPIDLY AND WAS UNSUCCESSFUL TO CONTROL THE HEAT ENTERING THE COCKPIT AND CABIN.  F/O TRIED TURNING THE HEAT SWITCH TO COLD, AND TURN THE TEMPERATURE RATE DOWN, AND F/O ASSURED ME IT WAS ON AUTO AND THE TEMP RATE CONTROL WAS ALREADY AT A LOW SETTING.  F/O SWITCHED TO THE COLD SETTING, STILL UNSUCCESSFUL WE OBSERVED THAT THE CABIN AREA WAS FILLING UP WITH SMOKE, F/O DECLARED AN EMERGENCY ON TERMINAL FREQ. 119.2, AND WERE GIVEN PRIORITY TO LAND ON RUNWAY 07, WITH FIRE TRUCKS ALERTED.  F/O PROCEEDED TO DON HIS OXYGEN MASK, AND SHUT OFF THE BLEED VALVE SWITCHES.  OUR FLIGHT CONDITIONS AT THE TIME WERE, PIC HAD VISUAL CONTACT WITH THE GROUND, WITH A RAGGED CEILING, BUT UNABLE TO SEE THE RUNWAY.  CONFIRGURED THE ACFT FOR LANDING, WITH NAVIGATION AND APPROACH AIDS SET UP.  COMPLETED THE LANDING CHECKS WITH THE APPROACH LIGHTS IN SIGHT AT APPROXIMATELY 4 MILES BACK AND WERE CLEARED TO LAND.  AFTER TOUCHDOWN THE SMOKE IN THE CABIN HAD MOSTLY CLEARED AND PROCEEDED TO TAXI OFF THE RUNWAY. F/O EVACUATED THE ACFT, WHILE  PIC SHUT THE ACFT DOWN.  WE WERE MET BY THE FIRE TRUCKS, AND EXPLAINED TO THE FIRE CREW WHAT THE NATURE OF THE EMERGENCY WAS, AND THEY PROCEEDED TO INSPECT THE ACFT INTERNAL AND EXTERNALY.  A REPORT WAS MADE TO THE FIRECREW PERSONNEL.   MAINTENANCE REPORT; LT MIXING/TEMP CONTROL VALVE FAILED IN THE WIDE OPEN-HOT CONDITION.  FOUND ELECTRO MECHANICAL ACTUATOR UNSERVICEABLE.  NO MOVEMENT FO THE ACTUATOR AT ALL.  THIS CAUSED THE SYS TO BECOME OVERHEATED AND CREATE HOT NOXIOUS ODOR AND LIGHT SMOKE IN THE CABIN AND COCKPIT.  VALVE REPLACED AND GROUND RUNS COMPLETED IN BOTH MANUAL AND AUTO MODES.  ACFT RELEASED TO SERVICE.
